My dose is 300mg in the morning and 300mg at night... and then after 5 days I am to go to 300mg in the morning to 600mg at night. How much water a day should I drink? I read that was important. Thanks for answering.
Lithium is a metal that has a tendency to deplete sodium levels. Along with drinking a lot of water, you will be drowsy and don't spare the salt on meals. Low sodium, or hyponatremia, is very serious and can cause a heart attack. It also may mess with your thyroid. Your doctor should do routine blood work to make sure your electrolytes and thyroid levels stay within stable levels. Some people have no problems. Hope all goes well... All the best to you. ~ Weinrott
I have been on Lithium for 5 years now. My dosage have been changed over time. You will feel your moods get stable. Really helps if you used to have pms. Ha! Ha!
Your levels of lithium and thyroid should be checked. I became hypothyroid after a year. I take Synthroid now for life.
Hope this helps you!
The 1st time i took Lithium was decades ago. However i still have some memory of that time. As i recall there were some immediate effects including feeling much better. Then over time other changes surfaced-nothing too unpleasant. Lithium does have the effect of exaggerating de-hydration. My doctor advised me to increase my intake of salt as well as plenty of fluid to off-set this side effect. (Of course first check with your own doctor about salt intake).
I just sent you an answer a little while ago (31 Jan). How could i have forgotten?? I gained a 100 pound on lithium. Some weight gain can occur. However i am atypical even as a bipolar, so naturally my body took it to extremes.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Sep 2010 • 1 answer
Updated 19 Dec 2011 • 3 answers
Updated 14 Aug 2018 • 7 answers
Updated 22 Oct 2018 • 7 answers
Updated 2 Sep 2018 • 1 answer